I am very concerned for a relative who is displaying the above mentioned symptoms, including psychosis, has also just failed a college course, was removed from college as she failed 3 make-up tests. She can barely carry on a conversation, very scattered, she hears people saying nasty negative comments about her when nothing is being said. I know this appears as a psychiatric illness BUT could the above combination of medications, which she takes for insomnia & body pain, possibly be causing these symptoms? I fear the worst. She has previously been diagnosed with a mental illness, but I am really questioning the validity of a diagnosis (schizo-affective disorder) when possibly trazodone & amitriptyline may be causing these symptoms. Thank you for your assistance.
Can combining trazodone & amitriptyline cause auditory hallucinations, poor memory, brain fog?
Question posted by Please53 on 5 July 2022
Last updated on 7 July 2022
Trazodone can also cause psychiatric side effects:
Very common (10% or more of users): Nervousness (up to 15%)
Common (1% to 10% of users): Confusion
Frequency not reported: Anxiety, cognitive impairment, confusional state, delusions"
It may be that she needs a thorough re-evaluation of her mental state as the symptoms you describe are also classic symptoms of schizoaffective disorder.
Best regards and I hope you can get a correct diagnosis for her.
Side effects that must be reported asap to her DR.:
Unusual thoughts and behavior
Interactions between your drugs
Applies to: amitriptyline, trazodone
Using amitriptyline together with traZODone can increase the risk of a rare but serious condition called the serotonin syndrome, which may include symptoms such as confusion, hallucination, seizure, extreme changes in blood pressure, increased heart rate, fever, excessive sweating, shivering or shaking, blurred vision, muscle spasm or stiffness, tremor, incoordination, stomach cramp, nausea, vomiting, and diarrhea. Severe cases may result in coma and even death. You should seek immediate medical attention if you experience these symptoms while taking the medications. Talk to your doctor if you have any questions or concerns. Your doctor may already be aware of the risks, but has determined that this is the best course of treatment for you and has taken appropriate precautions and is monitoring you closely for any potential complications. It is important to tell your doctor about all other medications you use, including vitamins and herbs. Do not stop using any medications without first talking to your doctor.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.